MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS MANUALLY INFLATING RETROGRADE CARDIOPLEGIA CATHETER; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

EDWARDS LIFESCIENCES EDWARDS MANUALLY INFLATING RETROGRADE CARDIOPLEGIA CATHETER; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number RC2014MIBB
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the balloon of a retrograde cardioplegia catheter did not fully expand on one side of the catheter during cardiac bypass.The surgeon had to switch with another device.No patient injury was noted.
 
Additional Manufacturer Narrative
Additional narratives the retrograde cannula is used intermittently to deliver retrograde cardioplegia administration during cardiac surgery.If a leak is not noticed during the routine flushing of the device during preparation; exchange to an unaffected device could easily be done during the case since cardioplegia is delivered intermittently and the catheter is easily accessible due to the accessibility of the device and the cardiac structures.The device was returned and product evaluation is ongoing.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.
 
Additional Manufacturer Narrative
H10: additional narratives.Updated h3 and h6 per new information received.H3: product evaluation.Customer report of balloon of a rc2014mibb retrograde cardioplegia catheter did not fully expand on one side was confirmed.As received, the balloon was inflated with 5ml of air per ifu without leakage.However, balloon aneurysm was observed.All through lumens were patent without any leakage or occlusion.No visible damage was observed from returned device.
 
Additional Manufacturer Narrative
Based on the available information the complaint is able to be confirmed however, a definitive root cause cannot be conclusively determined.The device history record (dhr) was reviewed and showed that this device met all manufacturing and sterilization specifications for product release prior to distribution.No issues were identified that would have impacted this event.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.

Brand Name
EDWARDS MANUALLY INFLATING RETROGRADE CARDIOPLEGIA CATHETER
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
reginald santos
one edwards way
mailstop anton 6.1
irvine, CA 92614
9492502731
MDR Report Key15691654
Report Number2015691-2022-08897
Device Sequence Number12580892
Product Code DWF
UDI-Device Identifier00690103034479
UDI-Public(01)00690103034479(17)250225(11)220225(10)2022021180
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K123187
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/25/2025
Device Model NumberRC2014MIBB
Device Catalogue NumberRC2014MIBB
Device Lot Number2022021180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2022
Supplement Date Received by Manufacturer10/27/2022
10/26/2023
Initial Report FDA Received Date10/28/2022
Supplement Report FDA Received Date11/21/2022
10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age74 YR
Patient SexMale